The Open UniversitySkip to content

The Geometry of triadic distances

de Rooij, Mark and Gower, John C. (2003). The Geometry of triadic distances. Journal of Classification, 20(2) pp. 181–220.

DOI (Digital Object Identifier) Link:
Google Scholar: Look up in Google Scholar


Triadic distances t defined as functions of the Euclidean (dyadic) distances a1, a2, a3 between three points are studied. Special attention is paid to the contours of all points giving the same value of t when a3 is kept constant. These isocontours allow some general comments to be made about the suitability, or not, for practical investigations of certain definitions of triadic distance. We are especially interested in those definitions of triadic distance, designated as canonical, that have optimal properties. An appendix gives some results we have found useful.

Item Type: Journal Item
ISSN: 0176-4268
Keywords: dyadic distance; isocontours; triangle geometry; multi-dimensional scaling; parametric models; Triadic distance
Academic Unit/School: Faculty of Science, Technology, Engineering and Mathematics (STEM) > Mathematics and Statistics
Faculty of Science, Technology, Engineering and Mathematics (STEM)
Item ID: 2755
Depositing User: Heather Whitaker
Date Deposited: 19 Jun 2006
Last Modified: 02 May 2018 12:33
Share this page:


Altmetrics from Altmetric

Citations from Dimensions

Actions (login may be required)

Policies | Disclaimer

© The Open University   contact the OU